Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Decreasing T-cells - Viral Load Undetectable
Mar 21, 2010

I'm 54, white male, 6"0", 175# and HIV+ for 14 years. I've been on a triple NRTI combo (Epzicom and Viread) for 5+ years with complete control of the virus (ndetectable). I (and my physician) recognize that this regimen is not recommended but I couldn't tolerate the NNRTI's or PIs and it's worked nicely with no noticeable side effects. Over the last 18 months my t-cells, (never high and always around 500) have been decreasing - 400, 350, 300. I'm in OK shape otherwise) but I'm concerned that this med combo could be causing the t-cell decline. I'm changing regimens to Truvada and Isentress. Any experience with this type of phenomenon?

Response from Dr. Holodniy

Yes I have seen this, and others have reported on the decline in CD4 count despite sustained undetectable viral load. Some times the cause is known such as other medications, ongoing illnesses or malignancies, but most times it is not explained. It is reasonable to try switching to another regimen and what you propose should not negatively affect your blood counts or specifically your CD4 count.



Previous
Two considerable rises in Viral Load
Next
HIV Is So Confusing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement